Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 37, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 22, 2008, 5:01 PM EDT for 4 counties in Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2008, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 22, 2008, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Flagler County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:25 PM EDT | TORNADO | 6 Nne Bostwick, FL | A TORNADIC WATERSPOUT WAS ON THE SAINT JOHNS RIVER NORTHEAST OF BOSTWICK TRACKING NNW. PICTURES HAVE BEEN SENT TO THE NWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 10:48 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 222101
TORJAX
FLC019-035-107-109-222145-
/O.NEW.KJAX.TO.W.0037.080822T2101Z-080822T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CLAY COUNTY IN NORTHEAST FLORIDA
NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
NORTHWESTERN FLAGLER COUNTY IN NORTHEAST FLORIDA
WESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAN
MATEO...OR NEAR EAST PALATKA...MOVING NORTH AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
PALATKA...ORANGE MILLS...HASTINGS...BOSTWICK...PICOLATA...GREEN
COVE SPRINGS...SWITZERLAND AND FRUIT COVE.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2957 8147 2958 8163 3013 8171 3011 8152
3011 8151 3010 8147
TIME...MOT...LOC 2101Z 176DEG 31KT 2964 8154
$$
ENYEDI3 follow-up statements
000
WWUS52 KJAX 222111
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT FRI AUG 22 2008
FLC035-222121-
/O.CAN.KJAX.TO.W.0037.000000T0000Z-080822T2145Z/
FLAGLER FL-
511 PM EDT FRI AUG 22 2008
...THE TORNADO WARNING FOR NORTHWESTERN FLAGLER COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2965 8164 3012 8171 3011 8155 3010 8147
2964 8147
TIME...MOT...LOC 2111Z 176DEG 31KT 2973 8155
$$
FLC019-107-109-222145-
/O.CON.KJAX.TO.W.0037.000000T0000Z-080822T2145Z/
CLAY FL-PUTNAM FL-ST. JOHNS FL-
511 PM EDT FRI AUG 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN
ST. JOHNS...NORTHEASTERN PUTNAM AND EASTERN CLAY COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ORANGE MILLS...OR
NEAR HASTINGS...MOVING NORTH AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPUDS...BOSTWICK...BAKERSVILLE...PICOLATA...GREEN COVE SPRINGS...
SWITZERLAND AND FRUIT COVE.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2965 8164 3012 8171 3011 8155 3010 8147
2964 8147
TIME...MOT...LOC 2111Z 176DEG 31KT 2973 8155
$$
ENYEDI000 WWUS52 KJAX 222121 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 PM EDT FRI AUG 22 2008 FLC019-107-109-222145- /O.CON.KJAX.TO.W.0037.000000T0000Z-080822T2145Z/ CLAY FL-PUTNAM FL-ST. JOHNS FL- 522 PM EDT FRI AUG 22 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN ST. JOHNS...NORTHEASTERN PUTNAM AND EASTERN CLAY COUNTIES... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOSTWICK...OR 6 MILES NORTHWEST OF HASTINGS...MOVING NORTH AT 36 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAKERSVILLE...PICOLATA...GREEN COVE SPRINGS...SWITZERLAND AND FRUIT COVE. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 2973 8165 3012 8171 3010 8147 2969 8147 TIME...MOT...LOC 2122Z 176DEG 31KT 2982 8156 $$ ENYEDI
000
WWUS52 KJAX 222134
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT FRI AUG 22 2008
FLC107-222144-
/O.CAN.KJAX.TO.W.0037.000000T0000Z-080822T2145Z/
PUTNAM FL-
534 PM EDT FRI AUG 22 2008
...THE TORNADO WARNING FOR NORTHEASTERN PUTNAM COUNTY IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2983 8149 2984 8167 2987 8167 2988 8167
2988 8168 2992 8168 3012 8171 3010 8147
TIME...MOT...LOC 2134Z 169DEG 22KT 2989 8159
$$
FLC019-109-222145-
/O.CON.KJAX.TO.W.0037.000000T0000Z-080822T2145Z/
CLAY FL-ST. JOHNS FL-
534 PM EDT FRI AUG 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN
ST. JOHNS AND EASTERN CLAY COUNTIES...
AT 534 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR PICOLATA...OR 11 MILES NORTHWEST OF HASTINGS...MOVING NORTH AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PICOLATA...SWITZERLAND...GREEN COVE SPRINGS AND FRUIT COVE.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2983 8149 2984 8167 2987 8167 2988 8167
2988 8168 2992 8168 3012 8171 3010 8147
TIME...MOT...LOC 2134Z 169DEG 22KT 2989 8159
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 22, 2:50 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 22, 2:50 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI AUG 22 2008
...TROPICAL STORM WARNINGS IN EFFECT FOR THE COASTAL COUNTIES AS WELL
AS PUTNAM AND CLAY COUNTIES...
...WIND ADVISORIES IN EFFECT FOR MOST INLAND COUNTIES...
...FLOOD WATCH IN EFFECT FOR ALL AREAS...
.SHORT TERM...TODAY-SUNDAY. T.S. FAY WILL CONTINUE TO MOVE OFF
TOWARD THE WNW WITH DEEP TROPICAL MOISTURE AFFECTING THE REGION.
OVERNIGHT AND INTO SATURDAY ANTICIPATE SEVERAL RAINBANDS PIVOTING
AROUND THE CWA WITH HEAVIEST ONES OVER THE ERN AND CENTRAL PORTIONS
OF THE FORECAST AREA...ESPECIALLY TONIGHT. HAVE ELECTED TO EXTEND THE
LAKE WIND AND WIND ADVISORIES UNTIL LATE TONIGHT AND EXTEND THE
FLOOD WATCH INTO SATURDAY AFTERNOON. RAINFALL TOTALS PER RADAR SHOW
ESTIMATES IN EXCESS OF 12 INCHES IN SOME AREAS OVER THE ERN ZONES.
SATURDAY...SELY MID LEVEL FLOW AROUND 25 TO 40 KT AND DEEP TROPICAL
MOISTURE WILL STILL SUPPORT CATEGORICAL POPS OVER A GOOD PORTION OF
THE AREA. GOOD DIVERGENT FLOW ALSO NOTED PER GFS GUIDANCE AND LOW
LEVELS STILL CONVERGENCE WITH INDIVIDUAL RAINBANDS CONTINUING OVER
PORTIONS OF THE AREA. HEAVY RAINFALL WILL BE MENTIONED THROUGH
SATURDAY.
BY SUNDAY...BEST TROPICAL MOISTURE AND LOW AND MID LEVEL LIFT WILL
BE TOWARD THE WRN ZONES BUT ANTICIPATE COASTAL AREAS HAVE A GOOD
CHANCE OF SEEING SHOWER ACTIVITY. A W-E POP DISTRIBUTION IS PLANNED.
MORE VEERED FLOW FROM THE SOUTH SHOULD RESULT IN WARMER TEMPS.
ON MONDAY...MORE IN THE WAY OF SCT SHOWER AND THUNDERSTORM ACTIVITY
IS ANTICIPATED AS REMNANTS OF FAY SHIFT AWAY FROM THE AREA.
HAVE ADVERTISED 50% MOST AREAS.
.LONG TERM...TUE-FRI. REMNANTS OF FAY ARE FORECAST TO MEANDER OVER
THE SOUTHEAST CONUS. LOCALLY...DEEP SOUTHERLY FLOW REGIME WILL
MAINTAIN HIGH ATMOSPHERIC MOISTURE AND LINGERING DYNAMICS ASSOCIATED
WITH BROAD CIRCULATION OF FAY TO WARRANT CHANCE POPS THROUGHOUT THE
PERIOD.
&&
.AVIATION...
CONTINUING TEMPO LIFR CONDS IN HEAVY RAINBANDS AT COASTAL TAF SITES
ALTHOUGH A SLIGHT IMPROVEMENT MAY BE SEEN BY 20Z OR SO IF CURRENT
RAINBAND TRIES TO MOVE OFF TO THE NORTH AND NEXT RAINBAND SETS UP
WEST OF THE COASTAL TAF SITES. KGNV WILL LIKELY BE SET-UP UNDER NEXT
RAIN BAND THAT WILL COME IN OFF OF APALACHEE BAY. TAFS WILL CONTINUE
TO BE UPDATED AS NEEDED BUT SOME IMPROVEMENT TO IFR/MVFR CONDS WILL
BE SEEN AT COASTAL TAF SITES OVERNIGHT. STRONG WINDS JUST OFF THE
SURFACE WILL CONTINUE TO LEAD TO LOW LEVEL WIND SHEAR THROUGH THE
EVENING HOURS.
&&
.MARINE...
DECISION WILL NEED TO BE MADE FOR NEXT FAY ADVISORY ON WHETHER TO
CONTINUE TS WARNINGS OVER THE ATLC WATERS. TS FORCE WIND GUSTS WILL
CONTINUE THROUGH THE EVENING HOURS OTHERWISE WILL SEE DECREASING
TREND OVER THE NEXT SEVERAL DAYS WITH WINDS/SEAS FALLING BELOW 20
KNOTS AND 7 FEET BY SATURDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 84 73 86 / 80 80 60 60
SSI 76 82 76 84 / 80 70 50 50
JAX 75 83 74 85 / 80 80 50 60
SGJ 76 83 76 84 / 80 70 40 50
GNV 74 84 73 86 / 90 90 70 60
OCF 74 84 73 86 / 80 80 60 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
TROPICAL STORM WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR CLAY-
DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
TROPICAL STORM WARNING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
GA...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
TROPICAL STORM WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
TROPICAL STORM WARNING FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/HESS/KEEGANIn the hours before
Special weather statement, Aug 22, 3:49 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 349 PM EDT FRI AUG 22 2008 FLZ032-033-037-038-222045- CLAY-FLAGLER-PUTNAM-ST. JOHNS- 349 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CLAY... EASTERN PUTNAM...FLAGLER AND ST. JOHNS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT... AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS FROM LAKE COMO TO 3 MILES SOUTHWEST OF PALM COAST...MOVING NORTH AT 39 MPH. THIS CONVECTION WILL AFFECT AREAS AROUND WELAKA...SATSUMA...POMONA PARK...PALM COAST...LAKE COMO...GEORGETOWN...FLAGLER BEACH...ESPANOLA...CRESCENT CITY AND BUNNELL THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Aug 22, 3:55 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 355 PM EDT FRI AUG 22 2008 FLZ023-024-GAZ149-150-162>164-222100- ATKINSON-BAKER-CHARLTON-CLINCH-ECHOLS-NASSAU-WARE- 355 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN BAKER...CHARLTON...CLINCH...SOUTHERN ATKINSON...WARE...NORTHEASTERN ECHOLS AND WESTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM EDT... AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTER RAIN BAND OF FAY ROTATING NORTH WEST AROUND 30 MPH FROM 10 MILES SOUTHEAST OF DU PONT TO 12 MILES NORTH OF FARGO TO 6 MILES SOUTHWEST OF BRYCEVILLE. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...DU PONT...STEVEN FOSTER STATE PARK...HOMERVILLE...MANOR...ARGYLE... MILLWOOD AND COGDELL THROUGH 500 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Aug 22, 4:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT FRI AUG 22 2008 FLZ023>025-032-GAZ164-222045- BAKER-CHARLTON-CLAY-DUVAL-NASSAU- 406 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CLAY...EASTERN BAKER...SOUTHERN CHARLTON...SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND THUNDERSTORMS CENTERED 9 MILES SOUTHEAST OF MAXVILLE...OR 10 MILES WEST OF LAKESIDE...MOVING NORTHWEST AT 37 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE...MACCLENNY...GLEN SAINT MARY...BALDWIN...BRYCEVILLE... TAYLOR AND ST. GEORGE THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Local storm report, Aug 22, 4:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 1 SW NORMANDY 30.30N 81.77W
08/22/2008 M15.47 INCH DUVAL FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A STORM TOTAL OF 15.47 INCHES
OF RAIN SINCE WEDNESDAY WITH THE LAST SIX INCHES FALLING
IN A 12 HOUR PERIOD ENDING AT 300 PM EDT.
&&
SHULERSpecial weather statement, Aug 22, 4:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT FRI AUG 22 2008 FLZ025-032-033-037-038-222145- CLAY-DUVAL-FLAGLER-PUTNAM-ST. JOHNS- 439 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...EASTERN PUTNAM...WESTERN FLAGLER...ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND THUNDERSTORMS IN A RAIN BAND OF FAY EXTENDING FROM 4 MILES NORTHEAST OF MAXVILLE 3 MILES EAST OF GEORGETOWN...MOVING NORTH AT 27 MPH. THESE STRONG SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SPUDS... PICOLATA... PENNEY FARMS...MIDDLEBURG...MAXVILLE... HASTINGS... GEORGETOWN...ELKTON AND DURBIN THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Aug 22, 4:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT FRI AUG 22 2008 GAZ150-162-163-222200- CLINCH-ECHOLS-WARE- 456 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... SOUTHEASTERN WARE AND NORTHEASTERN ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 600 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DU PONT TO 9 MILES NORTH OF FARGO TO 16 MILES SOUTHEAST OF FARGO...MOVING NORTHWEST AT 46 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO...DU PONT AND HOMERVILLE THROUGH 600 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:15 PM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Aug 22, 12:19 AM EDT | Areal Flood Warning | JAX | Baker | 6 hr |
| Aug 22, 1:35 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 8 hr |
| Aug 22, 4:58 AM EDT | Areal Flood Warning | JAX | Baker, Columbia | 2 hr |
| Aug 22, 6:01 AM EDT | Areal Flood Warning | JAX | Columbia | 6 hr |
| Aug 22, 7:07 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Suwannee | 3 hr |
| Aug 22, 9:24 AM EDT | Areal Flood Warning | JAX | Duval, Flagler, Nassau, Saint Johns | 6 hr |
| Aug 22, 9:57 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 6 hr |
| Aug 22, 10:28 AM EDT | Flash Flood Warning | JAX | Duval | 3 hr |
| Aug 22, 11:51 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Aug 22, 12:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 22, 12:45 PM EDT | Tornado Warning | JAX | Duval, Nassau | 30 min |
| Aug 22, 12:52 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 38 min |
| Aug 22, 1:15 PM EDT | Tornado Warning | JAX | Duval, Nassau | 45 min |
| Aug 22, 1:24 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 51 min |
| Aug 22, 2:10 PM EDT | Tornado Warning | JAX | Duval, Nassau | 50 min |
| Aug 22, 2:11 PM EDT | Tornado Warning | JAX | Duval, Nassau | 49 min |
| Aug 22, 3:18 PM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau, Saint Johns | 4 hr |
| Aug 22, 4:28 PM EDT | Gale Warning | JAX | 12 hr | |
| Aug 22, 5:30 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Aug 22, 5:44 PM EDT | Tornado Warning | JAX | Clay, Duval, Saint Johns | 35 min |
| Aug 22, 6:36 PM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Union | 4 hr |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.